Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 7, NWS Mobile, AL

February 4, 20105 counties in Mississippi

NWS Mobile, AL issued this flash flood warning at Feb 4, 2010, 7:20 PM CST for 5 counties in Mississippi. It was in force for 115 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 4, 2010, 7:20 PM CST (01:20 UTC)
Expired
Feb 4, 2010, 9:15 PM CST
In force
115 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 7:30 PM CSTFLASH FLOODDenham, MSROADS IMPASSABLE IN THE VICINITY OF DENHAM
Feb 4, 8:30 PM CSTFLASH FLOODWaynesboro, MSSTREET FLOODING EVERYWHERE. 3.46 INCHES OF RAINFALL RECEIVED AT EMA OFFICE.
Feb 4, 9:00 PM CSTFLASH FLOODLeakesville, MSWATER OVER ANNEX ROAD.
Feb 4, 9:00 PM CSTFLASH FLOODLucedale, MSWIDESPREAD STREET FLOODING WITH DRIVEWAYS AWASH. PONDING WATER IN YARDS NOT NORMALLY SUSCEPTIBLE.
Feb 4, 9:00 PM CSTFLASH FLOODNeely, MSPOND ROAD INUNDATED BY FLOODWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 484 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
484 m²/s²
0-3 km storm-relative helicity
932 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WGUS54 KMOB 050120
FFWMOB
MSC039-041-111-131-153-050315-
/O.NEW.KMOB.FF.W.0007.100205T0120Z-100205T0315Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CST THU FEB 4 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LUCEDALE...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LEAKESVILLE...
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEW AUGUSTA...
  STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WIGGINS...
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WAYNESBORO...

* UNTIL 915 PM CST

* AT 718 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
  RAIN FROM BROAD AREA OF MODERATE TO HEAVY RAIN OVER THE WARNED 
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODWARDS...WLOX TV STATION TOWER...WINGATE...WINCHESTER...WHITES
  CROSSING...WHISTLER...VERNAL...TEN MILE...TALLAHALA...
  STRENGTHFORD...STATE LINE...SMITHTOWN...SHIPMAN...SAND HILL...
  RUNNELSTOWN...ROYCE...ROUNSAVILLE...ROGERS LAKE...ROBINSON
  JUNCTION...RICHTON...RHODES...RAMSEY SPRINGS...PISGAH...PIAVE...
  PERRY...PERKINSTON...NEELY...MULBERRY...MOVELLA...MERRILL...
  MCLAIN...MCHENRY...MAHNED...LEAF...KITTRELL...JONATHAN...JANICE...
  HINTONVILLE...FERGUSON...EVANSTON...DENHAM...CLARA...CHICORA...
  BUCKATUNNA...BOTHWELL...BEXLEY...BENNDALE...BELLEVILLE...
  BEAUMONT...BEATRICE...BATTLES...BASIN...AVERA...AVENT STATION...
  AVENT AND AGRICOLA

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

LAT...LON 3092 8914 3143 8914 3144 8893 3172 8894
      3176 8847 3074 8842 3073 8886 3068 8888
      3068 8922 3065 8923 3065 8933 3091 8934

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 3:25 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Feb 4, 3:25 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CST THU FEB 4 2010

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...SFC LOW PRESSURE OVER THE
NORTHWESTERN GULF WILL CONTINUE TO MOVE TO THE NORTHEAST THIS
EVENING AND TONIGHT...MOVING ACROSS SOUTHWEST ALABAMA AND NORTHWEST
FLORIDA OVERNIGHT. THIS WILL CONTINUE TO BRING WIDESPREAD RAIN TO
THE CENTRAL GULF COAST THROUGH FRIDAY MORNING. CANNOT RULE OUT AN
ISOLATED THUNDERSTORM ESPECIALLY OVER THE MARINE AREA AND NEAR THE
COAST BUT THE THREAT REMAINS RATHER SMALL AND HAVE REMOVED THE
MENTION OF THUNDERSTORMS FROM THE FORECAST. PRECIPITABLE WATER
VALUES WILL CLIMB TO NEAR 1.8 INCHES TONIGHT...WHICH IS MORE THAN
TWICE THE NORMAL AMOUNTS THIS TIME OF YEAR. CONSEQUENTLY...THE
GREATEST THREAT THROUGH TONIGHT WILL BE HEAVY RAINFALL AS MOST AREAS
WILL RECEIVE 2 TO 4 INCHES OF RAIN WITH ISOLATED HIGHER TOTALS. THE
GROUND REMAINS RATHER WET FROM PREVIOUS RAINFALL AND THIS WILL LEAD
TO RUNOFF PROBLEMS. IN ADDITION...MANY AREA RIVERS ARE IN FLOOD OR
VERY CLOSE AND ADDITIONAL RAINFALL WILL ONLY CREATE ADDITIONAL
PROBLEMS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY
MORNING.

THE SFC LOW AND ASSOCIATED FRONTAL BOUNDARY WILL MOVE EAST OF THE
AREA FRIDAY MORNING WITH THE RAIN ENDING FROM WEST TO EAST. WRAP
AROUND LOW CLOUDS WILL CONTINUE THROUGH FRIDAY AFTERNOON/EVENING AS
THE UPPER SHORTWAVE MOVES ACROSS THE TENNESSEE VALLEY. MAX TEMPS ON
FRIDAY WILL RANGE FROM THE UPPER 50S OVER THE NORTHWESTERN ZONES TO
THE MID 60S COASTAL AND EASTERN ZONES...COOLING TO THE MID/UPPER 50S
ON SATURDAY. FRIDAY NIGHT LOW TEMPS EXPECTED TO BE IN THE UPPER 30S
INTERIOR AND LOW/MID 40S CLOSER TO THE COAST. /13

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...DRY AND COOL CONDITIONS
EXPECTED SUNDAY INTO MONDAY AS HIGH PRESSURE BUILDS ACROSS THE
REGION. THE NEXT CHANCE OF RAIN IS EXPECTED MONDAY NIGHT INTO
TUESDAY AS ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL
BOUNDARY MOVES EASTWARD ACROSS THE AREA. DAYTIME HIGHS MONDAY AND
TUESDAY WILL BE AROUND THE NORMS OF LOW/MID 60S ACROSS THE REGION IN
ADVANCE OF THIS SYSTEM...WITH OVERNIGHT LOWS ON MONDAY NIGHT SEVERAL
DEGREES ABOVE NORMAL. COOLER AND DRY ONCE AGAIN ON WEDNESDAY AS HIGH
PRESSURE ONCE AGAIN BUILDS IN FROM THE NORTH. /13

&&

.AVIATION...(04/18Z ISSUANCE)...LIFR TO IFR CEILING CONDITIONS AND
IFR VISIBILITY CONDITIONS...DUE TO PERIODS OF MODERATE/HEAVY
RAIN...WILL PREVAIL AT KMOB...KBFM AND KPNS TAF SITES THROUGH
04/0900Z. MODERATE NORTHEAST WINDS THIS AFTERNOON WILL TURN TO EAST
BY LATE AFTERNOON...AND THEN TO THE SOUTHEAST OVERNIGHT. MOST OF THE
PRECIPITATION WILL CLEARING FROM WEST TO EAST AFTER SUNRISE ON
FRIDAY WITH VISIBILITIES IMPROVING...BUT THE LIFR TO IFR CEILING
CONDITIONS WILL PERSIST. /22

&&

.MARINE...AN AREA OF LOW PRESSURE OVER THE NORTH CENTRAL GULF OF
MEXICO WILL MOVE NORTHEAST TONIGHT...REACHING THE WESTERN FLORIDA
PANHANDLE BY FRIDAY MORNING. STRONG EASTERLY WINDS OF 20 TO 25 KNOTS
WILL TURN TO THE SOUTH AND INCREASE TO 25 TO 30 KNOTS...ALONG WITH
OCCASIONAL GUSTS ABOVE GALE FORCE. OFFSHORE WAVE HEIGHTS WILL BUILD
AS HIGH AS 10 TO 12 FEET BY LATE TONIGHT. BAYS AND COASTAL WATERWAYS
WILL BE ROUGH TO VERY ROUGH. TIDES 1 TO 2 FEET ABOVE PREDICATED
LEVELS WILL CONTINUE THROUGH TONIGHT. THE STRONG WINDS WILL THEN
SHIFT TO THE WEST AND NORTHWEST ON FRIDAY AS A COLD FRONT PASSES
THROUGH THE AREA. OFFSHORE CONDITIONS WILL GRADUALLY IMPROVE OVER
THE WEEKEND AS THE LOW PRESSURE MOVES NORTHEAST OF THE
AREA...FOLLOWED BY DIMINISHING WINDS AND SUBSIDING SEAS. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  60  40  57 / 100  40  05  05
PENSACOLA   56  62  41  56 / 100  60  10  05
DESTIN      58  62  46  56 / 100  80  10  05
EVERGREEN   53  59  39  52 / 100  60  10  05
WAYNESBORO  47  56  38  52 / 100  40  05  05
CAMDEN      49  55  39  51 / 100  50  05  05
CRESTVIEW   55  62  41  55 / 100  80  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     HIGH SURF ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 3 PM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Feb 4, 4:08 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
408 PM CST THU FEB 4 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-052215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
408 PM CST THU FEB 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT....
A SURFACE LOW APPROACHING FROM THE SOUTHWEST WILL BRING LOCALLY
HEAVY RAINFALL AND SATURATED LOCAL SOIL CONDITIONS. THIS WILL PRESENT
A FLOODING RISK TONIGHT. YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE
IN MOBILE HAS THEREFORE ISSUED A FLASH FLOOD WATCH VALID THROUGH
FRIDAY MORNING. WIDESPREAD HEAVY RAINFALL 2 TO 4 INCHES IS LIKELY IN
THE WATCH AREA WITH LOCALLY HIGHER RAINFALL 5 TO 6 INCHES POSSIBLE.
HEAVY SHOWERS AND THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE SAME
LOCATIONS...BRINGING EVEN HIGHER RAINFALL. STAY TUNED FOR FURTHER
UPDATES...STATEMENTS AND WARNINGS THROUGH TONIGHT DUE TO THIS HEAVY
RAINFALL SITUATION.

A STRONG EASTERLY WIND WILL BECOME SOUTHEAST THEN SOUTH EARLY
TONIGHT AND WEST TO NORTHWEST OVERNIGHT...BRIGING HIGH SURF AND
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A HIGH SURF
ADVISORY AND SMALL CRAFT ADVISORY ARE NOW  IN EFFECT.

AREA RIVERS REMAIN AT OR NEAR FLOOD STAGE TO JUST ABOVE FLOOD STAGE.
PLEASE REFER TO THE LATEST RIVER FORECASTS FOR INFORMATION ON AREA
RIVERS THAT ARE AT RISK TO FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HEAVY RAINFALL WILL AFFECT THE FORECAST AREA EARLY FRIDAY EAST OF
THE I-65 CORRIDOR. THERE IS A RISK OF AREA OR FLASH FLOODING. STAY
TUNED FOR ADDITIONAL STATEMENTS AND WARNINGS THROUGH SATURDAY
MORNING.

ADDITIONAL HEAVY RAINFALL WILL LIKELY FORCE RIVERS IN SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
ABOVE FLOOD STAGE THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST
RIVER FORECASTS FOR INFORMATION ON AREA RIVERS THAT REMAIN IN OR
NEAR FLOOD STAGE.

A STRONG OFFSHORE FLOW BEHIND A COLD FRONT WILL BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT OVER THE NEAR SHORE WATERS OUT TO 20 NM
SATURDAY MORNING...AND THE OFFSHORE WATERS OUT TO 60 NM THROUGH
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY
BE REQUIRED THROUGH FRIDAY MORNING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:50 PM CSTFlash Flood WarningMOBWayne115 min
Feb 4, 8:49 PM CSTAreal Flood AdvisoryMOBWayne116 min
Feb 4, 9:02 PM CSTRiver Flood WarningMOBGeorge, Greene, Jackson9 days
Feb 4, 9:08 PM CSTFlash Flood WarningMOBGeorge, Greene, Perry, Stone, Wayne72 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.